Journal of Advanced Mathematical Modeling

Journal of Advanced Mathematical Modeling

Maximal duo subrings in non-duo rings

Document Type : Original Paper

Authors
1 Department of Mathematics, Shahid Chamran University of Ahvaz.
2 Department of Mathematics, Faculty of Mathematical Sciences and Computer, Shahid Chamran University of Ahvaz, Ahvaz, Iran
Abstract
In this paper, we study maximal duo subrings in non-duo rings and investigate their structural properties. First, the definition and properties of maximal duo subrings are presented. Assuming, that these subrings are inverse-closed, their behavior in $ue$-rings is studied, and it is shown how certain properties of these subrings are transferred to the original ring. Furthermore, extremely duo rings, in which every element is either central or invertible, are introduced. Considering commutative rings and division rings as trivial examples of these rings, a nontrivial example is also constructed. It is shown that, in the nontrivial case, such rings are local, with the unique maximal ideal being the annihilator of the set of additive commutators of the ring. Moreover, it is proved that the quotient ring modulo this maximal ideal is a field.
Keywords
Subjects

[1] Azarang, A., 2009. On maximal subrings. Far East Journal of Mathematical Sciences (FJMS), 32(1),
107–118.
[2] Azarang, A., 2010. Non-quasi duo rings have maximal subrings. International Mathematical Forum,
5(20), 979–994.
[3] Azarang, A. and Karamzadeh, O.A.S., 2010. On the existence of maximal subrings in
commutative artinian rings. Journal of Algebra and Its Applications, 9(5), 771–778.
doi:10.1142/s0219498810004208
[4] Azarang, A. and Karamzadeh, O.A.S., 2012. On maximal subrings of commutative rings. Algebra
Colloquium, 19(Spec. 1), 1125–1138. doi:10.1142/s1005386712000909
[5] Azarang, A. and Karamzadeh, O.A.S., 2012. Most commutative rings have maximal subrings. Algebra Colloquium, 19(Spec. 1), 1139–1154. doi:10.1142/s1005386712000910
[6] Brungs, H.H., 1975. Three questions on duo rings. Pacific Journal of Mathematics, 58(2), 345–349.
doi:10.2140/pjm.1975.58.345
[7] Camillo, V.P. and Khurana, D., 2001. A characterization of unit-regular rings. Communications in
Algebra, 29(5), 2293–2295. doi:10.1081/agb-100002185
[8] Chen, H., Lee, Y. and Piao, Z., 2021. Structures related to right duo factor rings. Kyungpook Mathematical Journal, 61(1), 11–21. doi:10.5666/KMJ.2021.61.1.11
[9] Gilmer, R. and Heinzer, W.J., 1967. Intersections of quotient rings of an integral domain. Journal of
Mathematics of Kyoto University, 7(2), 133–150. doi:10.1215/kjm/1250524273
[10] Goodearl, K.R. and Warfield, R.B., 2004. An Introduction to Noncommutative Noetherian Rings.
Cambridge University Press.
[11] Hashemi, J., Karamzadeh, O.A.S. and Shirali, N., 2009. Rings over which the Krull dimension and
the Noetherian dimension of all modules coincide. Communications in Algebra, 37(2), 650–662.
doi:10.1080/00927870802254835
[12] Karamzadeh, O.A.S., 1982. On duo rings. Bulletin of the Iranian Mathematical Society, 9, 143–148.
[13] Karamzadeh, O.A.S. and Sajedi Nejad, A.R., 2002. On the Loewy length and the Noetherian dimension of Artinian modules. Communications in Algebra, 30(3), 1077–1084. doi:10.1081/agb120004863
[14] Karamzadeh, O.A.S., Motamedi, M. and Shahrtash, S.M., 2004. On rings with a unique proper essential right ideal. Fundamenta Mathematicae, 183(3), 229–244. doi:10.4064/fm183-3-3
[15] Karamzadeh, O.A.S. and Nazari, N., 2018. On maximal commutative subrings of non-commutative
rings. Communications in Algebra, 46(12), 5083–5115. doi:10.1080/00927872.2018.1424862
[16] Lam, T.Y., 1999. Lectures on Modules and Rings. Graduate Texts in Mathematics. New York:
Springer-Verlag.
[17] Lam, T.Y. 2001., A First Course in Noncommutative Rings, New York: Springer-Verlag.
[18] Schur, J. 1905., Zur theorie der vertauschbaren matrizen. Journal für die reine und angewandte
Mathematik, 130, 66–76. doi:10.1515/crll.1905.130.66
[19] Szigeti, J. and van Wyk, L., 2007. Subrings which are closed with respect to taking the inverse.
Journal of Algebra, 318(2), 1068–1076. doi:10.1016/j.jalgebra.2007.08.017
[20] Thierrin, G., 1960. On duo rings. Canadian Mathematical Bulletin, 3(2), 167–172. doi:10.4153/cmb1960-021-7
١۴٨ 

  • Receive Date 05 October 2025
  • Revise Date 14 November 2025
  • Accept Date 19 November 2025